Alert archive / Idaho / Special Weather Statements in 2015

Special Weather Statement, NWS Pocatello, ID

June 16, 2015Fremont County, Idaho

NWS Pocatello, ID issued this special weather statement at Jun 16, 2015, 2:21 PM MDT for Fremont County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 2:21 PM MDT (20:21 UTC)
Expired
Jun 16, 2015, 3:00 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Fremont County, ID

The radar

The Pocatello radar (KSFX), 172 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS85 KPIH 162021
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT TUE JUN 16 2015
 
IDZ019-162100-
UPPER SNAKE HIGHLANDS ID-
221 PM MDT TUE JUN 16 2015

...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING EAST
CENTRAL FREMONT COUNTY UNTIL 300 PM MDT...

AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAST CHANCE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL...RAIN UP TO A HALF INCH AND WINDS IN EXCESS OF 40 
MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAST CHANCE...HARRIMAN STATE PARK AND MESA FALLS STATE PARK. 

LAT...LON 4439 11112 4412 11113 4422 11163 4435 11162
TIME...MOT...LOC 2019Z 000DEG 0KT 4428 11146 

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:28 PM MDT, 53 minutes earlier.

Area forecast discussion, Jun 16, 1:28 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
128 PM MDT TUE JUN 16 2015

.DISCUSSION...A 65-70KT UPPER LEVEL JET STREAK MOVING THROUGH THE
CENTRAL MOUNTAINS THIS AFTERNOON. BEST INSTABILITY AND LIFT WILL
FOCUS FROM A ARCO TO MUD LAKE LINE NORTH TO MONIDA PASS ISLAND PARK.
ISOLATED CELLS MAY PRODUCE MODERATE HAIL AND BRIEF HEAVY RAIN.
TEMPERATURE LAPSE RATES STILL ON THE STEEP SIDE BUT MOISTURE IS A
LITTLE LOWER TODAY OVER YESTERDAY. SOME OF THIS UNSTABLE AIR WILL
LINGER NEAR THE MONTANA BORDER ON WEDNESDAY AND THURSDAY...BUT WITH
INCREASED RIDGING AND SOUTHWEST FLOW ANY CELLS WILL BE CONFINED VERY
NEAR THE BORDER. FRIDAY...LOW PRESSURE TROUGH  ADVANCES INTO BRITISH
COLUMBIA AND NORTHERN IDAHO. SOUTHEAST IDAHO LOOKS PRETTY DRY BUT
TRAILING END SURFACE FRONT BRUSHING THE UPPER SNAKE PLAIN EARLY
FRIDAY AND INCREASING SURFACE PRESSURE GRADIENT WILL  MAKE FOR A
BREEZY DAY...SW 15 TO 25 MPH...BUT SHORT OF WIND ADVISORY CRITERIA.
LOWER SNAKE PLAIN TEMPERATURES APPROACH 90F BY THURSDAY...THEN FALL
BACK 4 TO 7 DEGREES FRIDAY. REMAINDER OF THE FORECAST PERIOD LOOKS
PRETTY DRY...BUT BY MONDAY ANOTHER DISTURBANCE APPROACHES THE
BRITISH COLUMBIA AND WASHINGTON AREA AND MAY BRING ANOTHER COLD
FRONT THROUGH. RS
&&

.AVIATION...DRIER CONDITIONS WILL REMAIN ACROSS EASTERN IDAHO. ANY
STORMS TODAY AND TOMORROW WILL BE CONFINED TO AREAS FARTHER NORTH.
WE MAY SEE A FEW STORMS CLOSE ENOUGH TO KSUN AND KIDA THROUGH THIS
EVENING...WITH NOTHING NEAR ANY TAF SITE TOMORROW.
OTHERWISE...AFTERNOON AND EVENING WINDS WILL PEAK AROUND 15KTS WITH
HIGHER GUSTS AND AFFECT THE VALLEY LOCATIONS.  KEYES

&&

.FIRE WEATHER...DRIER CONDITIONS WILL TAKE OVER MUCH OF THE SOUTHERN
FIRE ZONES THROUGH THE NEXT SEVERAL DAYS. ANY SHOWERS AND STORMS
WILL REMAIN ACROSS THE MOST NORTHERN FIRE ZONES AS THE STORM TRACK
RETREATS NORTHWARD. WE WILL SEE BREEZY CONDITIONS WITH WINDS
INCREASING HEADING INTO THE WEEKEND. AFTERNOON HUMIDITY VALUES WILL
BE IN THE 10-20 PERCENT RANGE FOR THE LOWER ELEVATIONS AND 20-35
PERCENT FOR THE MOUNTAINS. OVERNIGHT RECOVERY WILL POOR ACROSS THE
SOUTH....GENERALLY SOUTH OF A GALENA TO SODA SPRINGS LINE. KEYES

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&

In the hours before

Local storm report, Jun 16, 1:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
143 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     12 NW DUBOIS            44.30N 112.41W
06/16/2015  E45 MPH          CLARK              ID   TRAINED SPOTTER

            GUST ESTIMATED AT 40 TO 50 MPH. THUNDERSTORM HAD PEA-SIZE
            HAIL AND PRODUCED 0.40 INCHES OF RAINFALL IN 10 MINUTES.

&&

GWICKLUN
Special weather statement, Jun 16, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT TUE JUN 16 2015

IDZ019-162100-
UPPER SNAKE HIGHLANDS ID-
221 PM MDT TUE JUN 16 2015

...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING EAST
CENTRAL FREMONT COUNTY UNTIL 300 PM MDT...

AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAST CHANCE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL...RAIN UP TO A HALF INCH AND WINDS IN EXCESS OF 40
MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAST CHANCE...HARRIMAN STATE PARK AND MESA FALLS STATE PARK.

LAT...LON 4439 11112 4412 11113 4422 11163 4435 11162
TIME...MOT...LOC 2019Z 000DEG 0KT 4428 11146

RS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:42 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power48 min
Jun 15, 6:46 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou59 min
Jun 15, 7:01 PM MDTTornado WarningPIHBingham, Bonneville, Caribou29 min
Jun 15, 7:09 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou, Franklin, Oneida54 min
Jun 15, 7:27 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville16 min
Jun 15, 7:40 PM MDTSevere Thunderstorm WarningPIHBonneville, Caribou20 min
Jun 15, 7:54 PM MDTSevere Thunderstorm WarningPIHClark, Fremont51 min
Jun 15, 8:00 PM MDTSevere Thunderstorm WarningPIHBear Lake, Bonneville, Caribou, Franklin45 min
Jun 15, 8:50 PM MDTSpecial Weather StatementPIHFremont40 min
Jun 16, 2:44 PM MDTSpecial Weather StatementPIHFremont46 min

Nearby

Special Weather Statements in Idaho, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.